Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 15, 1995, 6:05 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1995, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 15, 1995, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Hillsborough County, FL, Manatee County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4049 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 152209 SVRTBW FLC057-081-152245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 605 PM EDT TUE AUG 15 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL FLORIDA ...HILLSBOROUGH COUNTY...MANATEE COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST A SEVERE THUNDERSTORM WAS DETECTED BY RADAR NEAR THE MOUTH OF TAMPA BAY. WIND GUSTS TO 77 MPH HAVE BEEN REPORTED AT THE SKYWAY BRIDGE. THE THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:44 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 15, 2:44 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 243 PM EDT TUE AUG 15 1995 NEW MDL RUNS STILL LINE...IF NOT MORE IMPRESSIVE...FOR PSBL SVR WX ERLY THIS EVE INTO TON. VORT MAX APPRCHG JAX AREA MVG SW AS SEEN ON W/V. VRY HOT AND MST AT L/L WITH TEMPS IN MID 90S AND SFC DP MID TO UPPER 70S. ETA AND NGM DIFFER IN TMG BY ABT 6 HRS FOR BRINGING IN GD VV...U/L MSTR...AND CAA ALF THIS EVE/TON. WITH DRY AIR ALF...XPCT ONLY SCT TSTMS TO DVLP. BUT THOSE FEW SHLD BE STRNG/SVR WITH VRY HVY RAIN AND STRNG GUSTY WNDS. WITH HURR FELIX MVG WNW TWD THE MID ATL CST TOM...WAA ALF WILL DVLP TOM OVR FL AND WILL RESTRICT AFT TSTM DVLPMNT. FWC POPS LK A LITTLE LO FOR TON AND HI TM2RW. THU WX REALLY DEPENDS ON TRCK OF FELIX. @1 LEVY CITRUS HERNANDO @2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA @3 SUMTER POLK HARDEE DESOTO HIGHLANDS @4 CHARLOTTE LEE TPA BB 79/97 79/96 134223 OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:11 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 49 min |
| Aug 15, 4:23 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 67 min |
| Aug 15, 4:34 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 56 min |
| Aug 15, 4:56 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 49 min |
| Aug 15, 5:15 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 60 min |
| Aug 15, 5:26 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 49 min |
| Aug 15, 5:58 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 47 min |
| Aug 15, 6:15 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 60 min |
| Aug 15, 6:17 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 43 min |
| Aug 15, 6:34 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 56 min |
| Aug 15, 6:55 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 65 min |
| Aug 15, 7:25 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.